MAUDE Adverse Event Report: AMO MANUFACTURING NETHERLANDS TECNIS ODYSSEY TORIC II IOL; LENS, MULTIFOCAL INTRAOCULAR

AMO MANUFACTURING NETHERLANDS TECNIS ODYSSEY TORIC II IOL; LENS, MULTIFOCAL INTRAOCULAR
Model Number DRT150
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Blurred Vision (2137)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Section b3: date of event: exact date is unknown/not provided.Best estimate date is since (b)(6) 2024.Section d6b: if explanted, give date: not applicable as the device remains implanted.Device evaluation: the product testing could not be performed as the product was not returned for evaluation (the lens remains implanted).The reported complaint cannot be confirmed.Manufacturing record review: the manufacturing records for the product were reviewed.The product was manufactured and released according to specifications.A search of complaints related to this production order (po) was performed.The search revealed that no other complaints were received for this po.Conclusion: based on the investigation, no malfunction or product deficiency was identified.An attempt has been made to obtain missing information; however, no definitive response has been received.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
A male patient who had a multifocal intraocular lens (iol) in his left eye reported that his sight is extremely blurry, worse at night which has not improved since the surgery.The patient mentioned he has some retinal pathology.The patient sometimes sees clear and sometimes does not.Today ((b)(6) 2024), when the patient went out in (b)(6), the air outside was clear, he was able to see everything clearly.Then when he returned home, it was not clear and he would see blurry.The patient saw his doctor two weeks ago ((b)(6) 2024) who advised the patient to use over the counter, refresh tears eye drop which the patient claimed he cannot tell any difference.The patient indicated when he talked to others about dry eye, they state that they would feel it when their eyes are dry, but the patient does not feel his eyes are dry.The patient confirmed he is able to perform his daily activities and he works as he has too, but at night time, he does not drive since he cannot see when it is dark.So, the patient walks to stores at night time and does not drive.The patient is having a post-op appointment on (b)(6) 2024.Since the lens is a multifocal toric, the patient expected to see near, intermediate and far.Follow up information indicated that the patient saw his doctor on (b)(6) 2024 and told his dr.That he does not feel he has dry eye and that he has blurry vision at night.During day it is much better.The patient noted he has no halos/glare in day or night.The patient was told by his doctor that everything looks good and that he needs readers and gave the patient a prescription for reader which the patient has not yet had a chance to get it.No medications were prescribed.No further information was provided.
 
Additional Manufacturer Narrative
Corrected data: in review, it was noticed that in the initial mdr report, the left eye was inadvertently indicated to be the affected eye which is incorrect.The correct eye affected is the right eye of the patient which this supplemental mdr report is to correct that information.Additional information: through a follow up, the patient indicated that sometimes his vision in the right eye is good and other times it is very blurry that he cannot see.The patient confirmed that his right eye had the cataract surgery and has the lens.When the patient covers his left eye with his hand and tries to focus, he cannot and at night time, it is harder for the patient.The patient explained that for example he is driving and his vision is good and then all of the sudden his vision gets blurry.The patient had torn retina in the left eye which had surgery on that eye years ago and that eye with cataract feel better than the right eye with the artificial lens.The patient states he does not feel his eye is dry and was told to use over the counter eye drops.The patient has not yet ordered his readers.No further information was provided.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Corrected data: upon further review it was noted that section g4: pma/510(k) number in the initial mdr was inadvertently submitted missing the ¿p¿ before the numerical value.The complete number is p980040.Section g4: pma/510(k) number: p980040.Additional information: the patient reports worsening near an intermediate vision since surgery.He must hold reading material very close to his face or can only read very large print.He enlarges emails and zooms in but still cannot read small text.He requires a strong led light to read, and over-the-counter readers offer little or no benefit.He is currently reading primarily with his left eye, which still has a cataract and has not yet been treated.Distance vision is functional but not sharp.Multiple physicians have examined him and confirmed the intraocular lens is well positioned.His surgeon advised against explantation due to the surgical risk.Cataract surgery for the left eye is planned; the surgeon recommends reassessing vision after that procedure and then trying an updated reading-glass prescription.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS ODYSSEY TORIC II IOL
Common Device Name
LENS, MULTIFOCAL INTRAOCULAR
Manufacturer (Section D)
AMO MANUFACTURING NETHERLANDS
van swietenlaan 5
groningen, groningen 9728 NX
NL  9728 NX
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key20302968
Report Number3012236936-2024-000262
Device Sequence Number7792009
Product Code MFK
UDI-Device Identifier05050474811270
UDI-Public(01)05050474811270(17)270521
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/08/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberDRT150
Device Catalogue NumberDRT1500160
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/30/2024
Supplement Date Received by Manufacturer10/21/2024
12/22/2025
Initial Report FDA Received Date09/25/2024
Supplement Report FDA Received Date11/12/2024
01/07/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/21/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age73 YR
Patient SexMale
Patient Weight91 KG
Patient EthnicityNon Hispanic
Patient RaceWhite